Zhurnal Vychislitel'noi Matematiki i Matematicheskoi Fiziki
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Vychisl. Mat. Mat. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zh. Vychisl. Mat. Mat. Fiz., 2005, Volume 45, Number 8, Pages 1383–1398 (Mi zvmmf609)  

Bi-Lipschitz parameterizations of nonsmooth surfaces and surface grid generation

V. A. Garanzha

Computing Center, Russian Academy of Sciences, ul. Vavilova 40, Moscow, 119333, Russia

Abstract: A parameterization of a surface is specified by a one-to-one mapping of a planar domain to a domain on the surface. The available approaches, which are based on conformal, quasi-conformal, and harmonic mappings, usually yield singular parameterizations when applied to nonsmooth surfaces. A variational method is considered that makes it possible to construct quasi-isometric (bi-Lipschitz) parameterizations. Estimates of the quasi-isometry (bi-Lipschitz equivalence) constants in terms of positive and negative intrinsic curvature of the surface and in terms of the so-called “pocket depth” are discussed. Numerical calculations confirm the theoretical estimates. A method for constructing computational grids on surfaces of arbitrary connectivity is proposed. This method is based on a decomposition of the surface into a set of overlapping subdomains (chart). The size of a subdomain is chosen so that the equivalence constants for its parameterization are not large. The planar grid is mapped to the surface grid. Examples of the grids generated for complex-shaped bodies with nonsmooth surfaces are presented.

Key words: bi-Lipschitz mappings, flattening, surface grids.

Full text: PDF file (2988 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2005, 45:8, 1334–1349

Bibliographic databases:
UDC: 519.63
Received: 30.12.2004

Citation: V. A. Garanzha, “Bi-Lipschitz parameterizations of nonsmooth surfaces and surface grid generation”, Zh. Vychisl. Mat. Mat. Fiz., 45:8 (2005), 1383–1398; Comput. Math. Math. Phys., 45:8 (2005), 1334–1349

Citation in format AMSBIB
\Bibitem{Gar05}
\by V.~A.~Garanzha
\paper Bi-Lipschitz parameterizations of nonsmooth surfaces and surface grid generation
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2005
\vol 45
\issue 8
\pages 1383--1398
\mathnet{http://mi.mathnet.ru/zvmmf609}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2191851}
\zmath{https://zbmath.org/?q=an:1087.65012}
\transl
\jour Comput. Math. Math. Phys.
\yr 2005
\vol 45
\issue 8
\pages 1334--1349


Linking options:
  • http://mi.mathnet.ru/eng/zvmmf609
  • http://mi.mathnet.ru/eng/zvmmf/v45/i8/p1383

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:250
    Full text:135
    References:32
    First page:1

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021